Alert archive / Georgia / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 16, 2026, 2:20 AM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 2:20 AM EDT (06:20 UTC)
- Expired
- Mar 16, 2026, 3:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 9:22 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
017 WUUS52 KFFC 160620 SVRFFC GAC047-055-083-295-160700- /O.NEW.KFFC.SV.W.0026.260316T0620Z-260316T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 220 AM EDT Mon Mar 16 2026 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Catoosa County in northwestern Georgia... Walker County in northwestern Georgia... Dade County in northwestern Georgia... Northwestern Chattooga County in northwestern Georgia... * Until 300 AM EDT. * At 219 AM EDT, severe thunderstorms were located along a line extending from New Hope to near Fackler to Langston, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain, Chattanooga Valley, La Fayette, Menlo, Center Post, Blue Spring, Fairview, Linwood, Cloudland, Chattanooga Valley, Hooker, Cloudland Canyon State Park, Cooper Heights, and Rock Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. A Tornado Watch remains in effect until 600 AM EDT for northwestern Georgia. && LAT...LON 3499 8504 3472 8522 3445 8549 3498 8560 TIME...MOT...LOC 0619Z 268DEG 40KT 3501 8568 3479 8584 3453 8609 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 1:36 AM EDT, 44 minutes earlier. Its key messages:
- Updated at 124 AM EDT Mon Mar 16 2026
- A strong cold front will bring the threat for widespread severe weather to all of North and Central Georgia after midnight tonight through at least mid-day Monday.
- Damaging winds (60+ mph) and tornadoes are the primary threats.
- Widespread sub-freezing temperatures are expected both Monday night and Tuesday night following the cold front.
Area forecast discussion, Mar 16, 1:36 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 136 AM EDT Mon Mar 16 2026 ...New 06Z Aviation Discussion... .KEY MESSAGES... Updated at 124 AM EDT Mon Mar 16 2026 - A strong cold front will bring the threat for widespread severe weather to all of North and Central Georgia after midnight tonight through at least mid-day Monday. - Damaging winds (60+ mph) and tornadoes are the primary threats. - Widespread sub-freezing temperatures are expected both Monday night and Tuesday night following the cold front. && .SHORT TERM... (This evening through Monday) Issued at 402 PM EDT Sun Mar 15 2026 A very active short-term forecast period is in store as a dynamic weather system brings the threat for severe thunderstorms followed in short order by much colder temperatures. First things first, let's start off with what's new: 1.) The latest Day 1 Convective Outlook from SPC now expands the Enhanced Risk (Level 3 of 5) to connect with the larger enhanced to the north. This now includes western and portions of northwest GA. The threat for pre-frontal discrete thunderstorm development remains though the risk and confidence for damaging winds in northwest GA has increased (could see 70+ mph winds in some pockets). 2.) The Day 2 Convective Outlook has also seen an expansion of the Enhanced Risk to now include east-central GA for the potential of afternoon convection tomorrow. This afternoon and evening: Showers with a few rumbles of thunder have continued across northeast GA and will continue to slowly lift with the warm front. Temperatures through this area have trended lower than expected due to the greater cloud coverage, however this will not likely impact instability tomorrow with the WAA. Tonight into Monday morning: Our focus shifts to the approaching QLCS that will be rapidly racing eastward across the southeast. This line is expected to bring in an environment characterized by significant kinematics supportive of damaging winds and a few tornados. CAPE values in north Georgia will likely be a small limiting factor (generally less than 800 J/Kg) which will likely mean a relatively reduced tornado threat (compared to other areas in this system). Brief spin-up tornados are not completely out of the question north of I85, just not the main hazard. For areas generally along and south of I85, conditions become more favorable for severe wx. CAPE values upwards of 1500 J/Kg and 0-1km SRH of over 200 m2/s2 will be more than enough to support cellular formation within the line (as well as ahead of it). Models diverge on a couple of important factors through. The main thing to watch for will be baroclinicity across central GA and AL which may support secondary low development and slow the front south of I85 as it moves across the state. This would give more time for destabilization across central GA as well as allow for the upper level kinematics to move more directly overhead to round out hodographs. This results in a more discrete cell formation and thus a higher tor threat. Conditions are likely to be a general mix of the two with potentially a classic "string of pearls"-esque set up. Either way, this will require a wait and see approach. Monday Afternoon/night: The cold front quickly sweeps across the area ushering in significant cold air by Monday evening. Temperature may drop fast enough that secondary frontal development on the backside of the system may develop pockets of light snow shower. No significant accumulations are expected at this time and any snow showers will be brief (as they zip along with the strong upper level flow). Winds will also continue into the overnight hours with gusts of 30+ mph across much of the area. These should calm slowly overnight Monday, however wind chills may drop to near 20 for many areas. A Wind advisory may be necessary behind the front should gusty winds continue to trend upwards. A Freeze Warning is in effect for the entire area for below freezing temperatures Monday night into Tuesday morning. Freezing temps will return Tuesday night into Wednesday morning as well, which will likely require another Freeze product. && .LONG TERM... (Tuesday morning through next Saturday) Issued at 402 PM EDT Sun Mar 15 2026 The extended period from Tuesday through Saturday of this week will remain rather tranquil weather-wise with temperatures starting much cooler and trending warmer by the weekend. For more details please see the previous discussion below... Very Cold and Dry Through Mid-Week: Following the strong cold front on Monday, a much cooler than normal airmass will settle over the Southeast through the middle of the week. Low temps on Tuesday morning will likely be in the mid 20s in north GA, and upper 20s in central GA, with breezy northwest winds making the 'feels-like' temps about 10 degrees cooler than that. High temps will struggle to get out of the 40s, which will feel very cold after the last few weeks. With weakening winds and mostly clear skies, temps Tuesday night into Wednesday morning will likely fall to the mid to upper 20s again across much of the area. Freeze Warnings will likely be needed on Tuesday and Wednesday mornings, as spring vegetation and crops would be at a significant risk for damage from the hard freeze. Warming Trend And Dry Mid to Late Week: From late Wednesday through the end of the week, a very strong ridge over the Southwest US will start to slowly slide east and spread into our area, kicking out the cold airmass. High temperatures will return to the 70s from Thursday through Saturday, with morning lows climbing back up to the 40s by Friday, and 50s by Saturday. Between the dry northwest mid-level flow and subsidence from the ridge, rain chances will remain below 10% through Saturday. && .AVIATION... (06Z TAFS) Issued at 124 AM EDT Mon Mar 16 2026 MVFR cigs are spreading northward into TAF sites in advance of an incoming line of thunderstorms and will prevail through the remainder of the morning. Line of storms is expected to impact ATL area and CSG TAF sites 09-12Z with gusty W to NW winds likely along leading edge. -SHRA will linger through 18Z with a low-end chance for a few flurries or very light -SN/PL at ATL area sites 18-20Z before ending. Cigs should then improve to VFR by 21-22Z. SW winds initially at 10-15 kts with gusts 20-25 kts will switch to NW in the wake of the cold front after 12-14Z with speeds 15-20 kts and gusts 25-30 kts into the afternoon. //ATL Confidence...06Z Update... Low confidence in brief afternoon -SN/PL potential. Medium confidence on cigs/precip timing. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 28 48 27 53 / 0 0 0 0 Atlanta 29 47 30 55 / 0 0 0 0 Blairsville 19 40 19 50 / 10 0 0 0 Cartersville 26 46 26 56 / 0 0 0 0 Columbus 30 52 30 58 / 0 0 0 0 Gainesville 27 46 28 52 / 0 0 0 0 Macon 30 52 29 56 / 0 0 0 0 Rome 28 50 29 59 / 0 0 0 0 Peachtree City 27 49 27 56 / 0 0 0 0 Vidalia 33 53 31 58 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 11 PM this evening to 10 AM EDT Tuesday for GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113. && SHORT TERM...SM LONG TERM....07 AVIATION...RW
Hazardous weather outlook, Mar 15, 9:37 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 937 PM EDT Sun Mar 15 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 937 PM EDT Sun Mar 15 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A line of thunderstorms will enter far northwest Georgia after midnight, continuing to advance south and east through the pre-dawn hours. Several storms within this line will be strong to severe. Damaging wind gusts will be the main hazard with severe thunderstorms that occur, and there will also be the potential for a few tornadoes and frequent lightning. A Tornado Watch is in effect for portions of far northwest Georgia until 4 AM EDT. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A strong cold front will continue to advance through the area during the morning and early afternoon on Monday, pushing through a line of strong to severe thunderstorms. The primary hazard will be damaging winds as well as the potential for a few tornadoes. Light flurries and snow showers will be possible across far north Georgia on Monday afternoon, though accumulations and travel impacts are expected to be minimal. Widespread freezing temperatures are expected Monday night and Tuesday night. Frost and freeze conditions could kill crops and other sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 48 min |
| Mar 16, 3:36 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Catoosa, Chattooga, Floyd, Gordon, Murray and 2 more | 39 min |
| Mar 16, 3:39 AM EDT | Tornado Warning | FFC | Whitfield | 21 min |
| Mar 16, 4:13 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 47 min |
| Mar 16, 4:19 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon, Pickens | 41 min |
| Mar 16, 4:29 AM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 20 min |
| Mar 16, 4:47 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding, Polk | 28 min |
| Mar 16, 4:48 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 27 min |
| Mar 16, 4:52 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Gordon, Pickens | 26 min |
| Mar 16, 5:16 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cherokee, Clayton, Cobb, DeKalb and 5 more | 44 min |
| Mar 16, 5:17 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Fannin, Forsyth, Gilmer, Hall and 5 more | 43 min |
| Mar 16, 5:22 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fayette, Heard, Meriwether, Troup | 38 min |
| Mar 16, 5:54 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Harris, Heard, Henry and 5 more | 36 min |
| Mar 16, 5:59 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clayton, DeKalb, Forsyth, Gwinnett and 5 more | 46 min |
| Mar 16, 6:02 AM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, White | 13 min |
| Mar 16, 6:10 AM EDT | Tornado Warning | FFC | DeKalb, Rockdale | 20 min |
| Mar 16, 6:27 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Hall, Jackson and 6 more | 48 min |
| Mar 16, 6:35 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Fayette, Henry, Lamar, Meriwether, Newton and 2 more | 40 min |
| Mar 16, 6:37 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Lamar, Marion, Meriwether, Muscogee and 3 more | 38 min |
| Mar 16, 6:44 AM EDT | Severe Thunderstorm Warning | FFC | Banks | 16 min |
| Mar 16, 6:59 AM EDT | Tornado Warning | FFC | Lamar, Pike, Talbot, Upson | 31 min |
| Mar 16, 7:03 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe | 42 min |
| Mar 16, 7:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Talbot, Taylor | 37 min |
| Mar 16, 7:08 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 39 min |
| Mar 16, 7:10 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Lamar, Monroe, Morgan, Newton and 1 more | 35 min |
| Mar 16, 7:13 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 32 min |
| Mar 16, 7:20 AM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 40 min |
| Mar 16, 7:39 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jones, Macon and 4 more | 51 min |
| Mar 16, 7:41 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Jones, Monroe, Morgan, Putnam | 34 min |
| Mar 16, 7:49 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 26 min |
| Mar 16, 7:52 AM EDT | Tornado Warning | FFC | Bibb, Jones | 23 min |
| Mar 16, 8:00 AM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 30 min |
| Mar 16, 8:05 AM EDT | Tornado Warning | FFC | Jones | 8 min |
| Mar 16, 8:18 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 42 min |
| Mar 16, 8:29 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bleckley, Hancock, Houston, Jones, Laurens and 4 more | 31 min |
| Mar 16, 8:33 AM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter, Webster | 12 min |
| Mar 16, 8:44 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 31 min |
| Mar 16, 9:01 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Warren, Washington | 44 min |
| Mar 16, 9:14 AM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
| Mar 16, 9:16 AM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Mar 16, 9:22 AM EDT | Special Weather Statement | FFC | Dodge, Laurens, Pulaski | 23 min |
| Mar 16, 9:35 AM EDT | Special Weather Statement | FFC | Jefferson | 25 min |
| Mar 16, 10:24 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more | 16 hr |
| Mar 16, 10:54 AM EDT | Winter Weather Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 4 min |
| Mar 16, 10:58 AM EDT | Winter Weather Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 9 hr |
| Mar 16, 11:53 AM EDT | Special Weather Statement | FFC | Telfair | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.